Ohio, 2013

Flash Flooding and Hail in Ohio, April 10, 2013

April 10, 2013 · NWS ILN · 17 events in 6 counties and zones

Numerous thunderstorms developed during the afternoon heating south of a warm front. Some of these storms became severe during the afternoon and lasted into the evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$24,000
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Numerous thunderstorms developed during the afternoon heating south of a warm front. Some of these storms became severe during the afternoon and lasted into the evening. The main threats from these storms were large hail and isolated damaging winds. A few of these storms occurred over the same locations repeatedly, causing flash flooding to occur.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 10, 1:06 PM EST, 1 hour 23 minutes earlier.

Area forecast discussion, Apr 10, 1:06 PM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
206 PM EDT WED APR 10 2013

.SYNOPSIS...
DISTURBANCES WILL PASS TO OUR NORTH ALONG A NEARLY STATIONARY
FRONTAL BOUNDARY THROUGH WEDNESDAY. LOW PRESSURE WILL TRACK EAST
ALONG THE BOUNDARY LATER THURSDAY. NOTICEABLY COLDER AIR WILL BE
FOUND OVER THE OHIO VALLEY ON FRIDAY AND THROUGH THE WEEKEND IN
THE WAKE OF THIS LOW PRESSURE AND ASSOCIATED COLD FRONT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WARM FRONT IS SITUATED JUST NORTH OF OUR AREA THIS
MORNING...STRETCHING FROM NORTHERN INDIANA INTO NORTHERN OHIO.
SOUTH OF THE FRONT ACROSS OUR AREA...TEMPERATURES ARE ALREADY IN
THE UPPER 60S TO LOWER 70S. SOME MODEL DIFFERENCES EXIST AS TO HOW
FAR SOUTH THE FRONT WILL PUSH THROUGH THIS AFTERNOON. GIVEN
SOUTHERLY LOW LEVEL FLOW AND SOME WEAK MID LEVEL RIDGING...AM
INCLINED TO THINK IT WILL REMAIN MORE TO THE NORTH THROUGH THE
DAY. THIS WOULD ALLOW TEMPERATURES TO PUSH BACK UP INTO THE MID TO
UPPER 70S NORTH TO THE UPPER 70S AND LOWER 80S SOUTH...RESULTING
IN SB CAPES IN THE 1000-1500 J/KG RANGE. FORECAST SOUNDINGS ARE
SHOWING LESS OF A MID LEVEL WARM LAYER/CAP THROUGH THIS AFTERNOON
SO EXPECT TO SEE AT LEAST SOME ISOLATED TO SCATTERED THUNDERSTORM
ACTIVITY IN THE WARM SECTOR. HOWEVER...THE BEST BEST CHANCE SHOULD REMAIN
NEAR THE BETTER FORCING ACROSS OUR NORTH...CLOSER TO THE BOUNDARY.
BETTER LOW LEVEL AND DEEP LAYER SHEAR WILL ALSO BE ACROSS OUR
NORTH...SO THIS AREA SHOULD ALSO HAVE THE BEST CHANCE FOR ANY
SEVERE STORMS TOO.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
FLOW AROUND LOW PRESSURE CROSSING INTO THE UPPER MISSISSIPPI
VALLEY TONIGHT WILL LIFT THE FRONTAL BOUNDARY BACK NORTH OF THE
AREA. MILDEST NIGHT OF THE WEEK IS EXPECTED TONIGHT WITH
TEMPERATURES EXPECTED IN THE 60S ACROSS THE ENTIRE FORECAST AREA.

THE LOW WILL BEGIN TO CROSS THE SOUTHERN GREAT LAKES ON THURSDAY.
AS THIS OCCURS...PRE FRONTAL CONVERGENCE WILL COMBINE WITH 0-6 KM
SHEAR OF 55 TO 60 KT AND MU CAPE UP TO 1000 J/KG WHICH MAY ALLOW
FOR STORMS TO ORGANIZE DURING THE DAY THURSDAY. THE PRIMARY
THREAT FROM THESE STORMS WOULD BE LARGE HAIL AND DAMAGING WINDS.

A COLD FRONT WILL ACCOMPANY THE LOW PRESSURE'S EASTWARD MOVEMENT
AND PASS ACROSS THE REGION THURSDAY EVENING. SIGNIFICANTLY COOLER
AIR WILL BE FOUND BEHIND THE FRONT ON FRIDAY AND INTO THE
WEEKEND. ANY CHANCE FOR THUNDERSTORMS WILL END AS THE FRONT
PASSES. KEPT A DECENT CHANCE FOR SHOWERS IN THE FORECAST BEHIND
THE FRONT INITIALLY...THEN QUICKLY TURNED THEM OFF ON FRIDAY.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
A PERIOD OF COLD ADVECTION WILL OCCUR THROUGH SATURDAY. WITH
SURFACE HIGH PRESSURE MOVING IN...AND A RATHER DRY AIR
MASS...PRECIPITATION ON SATURDAY APPEARS UNLIKELY. THE GFS
INDICATES SOME WEAK REFLECTIONS IN THE QPF FIELD OFF THE
LAKES...BUT THE FLOW DOES NOT APPEAR TO HAVE MUCH OF A NORTHWARD
COMPONENT...AND AND LIGHT PRECIPITATION WOULD BE MORE LIKELY
CONTAINED TO AREAS NORTH OF THE ILN CWA.

AS SURFACE HIGH PRESSURE MOVES THROUGH THE REGION...A SHARP RIDGE
WILL ALSO BE PASSING THROUGH ALOFT. WARM ADVECTION WILL BEGIN ALOFT
SATURDAY NIGHT...AND SHOULD QUICKLY BRING TEMPERATURES BACK TO
VALUES NEAR OR SLIGHTLY ABOVE NORMAL ON SUNDAY.

BY MONDAY...A WEATHER PATTERN WILL SET UP THAT LOOKS NOT TOO
DISSIMILAR TO THIS WEEK. A FRONTAL BOUNDARY...INITIALLY ATTACHED TO
LOW PRESSURE MOVING THROUGH THE GREAT LAKES...WILL SET UP ACROSS THE
OHIO VALLEY. THIS WILL BRING SHOWERS AND THUNDERSTORMS TO THE REGION
ON MONDAY AND TUESDAY...WITH THE NORTHERN HALF OF THE CWA BEING
FAVORED. THROUGH TUESDAY AND EVEN INTO WEDNESDAY...BOTH THE 12Z GFS
AND 12Z ECMWF SHOW THIS FRONT STALLING SOMEWHERE IN THE REGION
(SOUTHERN GREAT LAKES INTO THE MIDDLE OHIO VALLEY). BECAUSE OF THIS
PATTERN...THE TEMPERATURE FORECAST WILL BE CHALLENGING...AS
CONVECTIVE TIMING AND CLOUDS (NOT TO MENTION THE EXACT POSITION OF
THE BOUNDARY) COULD SEPARATE THE 50S FROM THE 70S. IN GENERAL...THIS
FORECAST PACKAGE WILL CALL FOR A BIT OF AN INCREASE IN TEMPS
(COMPARED TO THE LAST FORECAST)...ESPECIALLY FOR THE SOUTHERN HALF
OF THE CWA. AS FOR PRECIPITATION TIMING...THE TREND HAS BEEN
SLIGHTLY SLOWER...SO THE ONSET OF POPS WAS HELD OFF UNTIL MONDAY.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
OUR AREA REMAINS IN THE WARM SECTOR THIS AFTERNOON AS THE BOUNDARY
IS JUST OFF TO OUR NORTH...STRETCHING FROM NORTHERN INDIANA INTO
NORTHERN OHIO. SHOWERS AND THUNDERSTORMS HAVE BECOME MORE
WIDESPREAD OFF TO OUR WEST DURING THE PAST HOUR OR SO ALONG AND
SOUTH OF THE BOUNDARY. AIRMASS ACROSS OUR AREA HAS RECOVERED FROM
THE CONVECTION EARLIER THIS MORNING...WITH ML CAPES NOW PUSHING 2000
J/KG. AS A RESULT...SHOWERS AND THUNDERSTORMS OFF TO OUR WEST WILL
LIKELY CONTINUE TO WORK THEIR WAY EAST INTO NORTHERN PORTIONS OF
OUR FA THROUGH MID TO LATE AFTERNOON. EXPECT THE BEST CHANCE TO
REMAIN ACROSS OUR FAR NORTH...CLOSER TO THE BETTER FORCING ALONG
THE FRONT. THIS WILL PUT KDAY...KCMH AND KLCK ON THE EDGE OF SOME
THUNDERSTORM ACTIVITY THROUGH LATE AFTERNOON/EARLY EVENING. STILL
SOME MODEL UNCERTAINTY AS TO HOW FAR IF ANY THE BOUNDARY WILL PUSH
SOUTH OVERNIGHT AND THIS WILL ULTIMATELY AFFECT PCPN CHANCES
LATER TONIGHT. EITHER WAY...THE BEST CHANCE OF PCPN SHOULD REMAIN
NORTH OF THE TAF SITES SO WILL MAINTAIN A DRY FORECAST THROUGH
TONIGHT. MODELS ALSO CONTINUE TO TREND SLOWER WITH THE APPROACH OF
THE COLD FRONT ON THURSDAY. AS A RESULT...THINK WE COULD SEE SOME
PRE FRONTAL SHOWERS WORK INTO THE WEST THROUGH THE MORNING
HOURS...BUT BETTER CHANCE FOR ANY THUNDERSTORMS SHOULD HOLD OFF
UNTIL THURSDAY AFTERNOON.

OUTLOOK...MVFR CEILINGS POSSIBLE THURSDAY NIGHT INTO FRIDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...FRANKS
NEAR TERM...JGL
SHORT TERM...FRANKS
LONG TERM...HATZOS
AVIATION...JGL
Hazardous weather outlook, Apr 10, 9:47 AM EST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1047 AM EDT WED APR 10 2013

INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074-
111500-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
1047 AM EDT WED APR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

A SERIES OF DISTURBANCES WILL MOVE ALONG A STATIONARY FRONT OVER
NORTHERN INDIANA AND NORTHERN OHIO...RESULTING IN A CHANCE OF
THUNDERSTORMS TODAY INTO TONIGHT. A FEW OF THE STORMS MAY BECOME
SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE EXPECTED AHEAD OF A COLD FRONT THAT WILL PUSH
ACROSS OUR AREA THURSDAY MORNING THROUGH MIDDAY THURSDAY. STRONG
LOW TO MID LEVEL WINDS AND LOW LEVEL INSTABILITY WILL ALLOW THESE
STORMS TO BECOME ORGANIZED. THE MAIN THREAT FROM THESE STORMS WILL
BE DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND THURSDAY.

INZ073>075-080-KYZ089>100-OHZ077>082-088-111500-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
1047 AM EDT WED APR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST
OHIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE EXPECTED AHEAD OF A COLD FRONT THAT WILL PUSH
ACROSS OUR AREA THURSDAY MORNING THROUGH MIDDAY THURSDAY. STRONG
LOW TO MID LEVEL WINDS AND LOW LEVEL INSTABILITY WILL ALLOW THESE
STORMS TO BECOME ORGANIZED. THE MAIN THREAT FROM THESE STORMS WILL
BE DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY.

In the hours before

Special weather statement, Apr 10, 10:19 AM EST, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1119 AM EDT WED APR 10 2013

OHZ051-053-061-062-101545-
CLARK OH-GREENE OH-MIAMI OH-MONTGOMERY OH-
1119 AM EDT WED APR 10 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MONTGOMERY...
SOUTHEASTERN MIAMI...NORTHWESTERN GREENE AND WESTERN CLARK COUNTIES
THROUGH 1145 AM EDT...

AT 1116 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
NORTHRIDGE...MOVING EAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HUBER HEIGHTS...
WRIGHT-PATTERSON AFB...FAIRBORN...NEW CARLISLE...ENON...YELLOW
SPRINGS AND SPRINGFIELD.

ALSO...PHONETON...BRANDT...BROWN...PARK LAYNE...MEDWAY...CRYSTAL
LAKES...HOLIDAY VALLEY AND GREEN MEADOWS ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.

LAT...LON 3979 8377 3971 8424 3989 8429 4003 8380
      4002 8378
Special weather statement, Apr 10, 10:34 AM EST, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1134 AM EDT WED APR 10 2013

OHZ044>046-051>056-061-062-101730-
LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-
LICKING-MONTGOMERY-GREENE-
INCLUDING THE CITIES OF...BELLEFONTAINE...MARYSVILLE...DELAWARE...
PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...
DAYTON...XENIA
1128 AM EDT WED APR 10 2013

...THUNDERSTORMS WITH SMALL HAIL POSSIBLE THROUGH EARLY AFTERNOON...

SCATTERED SHOWERS AND THUNDERSTORMS WILL PUSH EAST ACROSS THE
MIAMI VALLEY AND CENTRAL OHIO THROUGH EARLY AFTERNOON. SOME OF THE
STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DIME SIZED
HAIL. WIND GUSTS TO AROUND 40 MPH ALONG WITH LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE WITH THE STORMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF ANY OF THE STORMS
BECOME STRONGER...THEN A WARNING MAY BE NEEDED.
Local storm report, Apr 10, 10:54 AM EST, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1154 AM EDT WED APR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1153 AM     HAIL             3 SSW SPRINGFIELD       39.89N 83.81W
04/10/2013  E0.75 INCH       CLARK              OH   TRAINED SPOTTER

&&
Special weather statement, Apr 10, 1:41 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
241 PM EDT WED APR 10 2013

OHZ034-035-101930-
AUGLAIZE OH-MERCER OH-
241 PM EDT WED APR 10 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN MERCER AND
AUGLAIZE COUNTIES THROUGH 330 PM EDT...

AT 237 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 10 MILES NORTH OF MENDON TO 6 MILES WEST OF WABASH...
MOVING EAST AT 45 MPH.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CELINA...ST. MARYS...
CRIDERSVILLE...NEW KNOXVILLE AND WAPAKONETA.

ALSO...TAMA...WABASH...MENDON...NEPTUNE...KOSSUTH...MONTEZUMA...
BUCKLAND AND BULKHEAD ARE NEAR THE PATH OF THIS LINE OF STRONG
THUNDERSTORMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4069 8445 4069 8423 4066 8422 4066 8411
      4065 8410 4065 8402 4048 8401 4048 8481
      4069 8481 4073 8475 4073 8446
Special weather statement, Apr 10, 2:16 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
316 PM EDT WED APR 10 2013

OHZ026-101945-
HARDIN OH-
316 PM EDT WED APR 10 2013

...A STRONG THUNDERSTORM WILL AFFECT HARDIN COUNTY THROUGH 345 PM
EDT...

AT 314 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR ALGER...
MOVING NORTHEAST AT 45 MPH.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ADA...KENTON...DUNKIRK
AND FOREST.

ALSO...WALTON...MCGUFFEY...HUNTERSVILLE...DOLA...MENTZER...
BLANCHARD...GRANT AND PFEIFFER ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4082 8349 4071 8349 4071 8344 4068 8341
      4058 8341 4057 8388 4080 8389 4083 8383
      4082 8350
Local storm report, Apr 10, 2:29 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
329 PM EDT WED APR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     HAIL             CRIDERSVILLE            40.65N 84.15W
04/10/2013  E1.00 INCH       AUGLAIZE           OH   TRAINED SPOTTER

&&

BINAU

The radar

The Cincinnati radar (KILN), 140 km away, was scanning. The volume nearest the first event began at 19:28 UTC.

Open the radar archive at this moment

Event by event

12 hail, 3 flash flood, 2 thunderstorm wind. Local standard time, as filed.

Hail, Auglaize

When
April 10, 2:29 PM EST to 2:33 PM EST
Where
Auglaize County, 1.05 mi W of Cridersville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.650, -84.150

Hail, Auglaize

When
April 10, 2:30 PM EST to 2:34 PM EST
Where
Auglaize County, 0.52 mi E of Wapakoneta
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.570, -84.190

Hail, Auglaize

When
April 10, 2:35 PM EST to 2:39 PM EST
Where
Auglaize County, 1.73 mi NE of Buckland
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
40.640, -84.230

Hail, Auglaize

When
April 10, 2:45 PM EST to 2:49 PM EST
Where
Auglaize County, 0.87 mi SW of New Bremen
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
40.420, -84.390

Hail, Shelby

When
April 10, 2:55 PM EST to 2:59 PM EST
Where
Shelby County, 2.14 mi SSW of Botkins
Measured
1.5 in hail
Reported by
CoCoRaHS
Coordinates
40.440, -84.190

Hail, Shelby

When
April 10, 3:00 PM EST to 3:04 PM EST
Where
Shelby County, 2.07 mi S of Botkins
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
40.440, -84.180

Hail, Logan

When
April 10, 3:17 PM EST to 3:21 PM EST
Where
Logan County, 0.87 mi SW of Lakeview Van Horn Ar
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
40.490, -83.930

Hail, Logan

When
April 10, 3:23 PM EST to 3:27 PM EST
Where
Logan County, 1.72 mi WNW of Belle Center
Measured
1 in hail
Reported by
Public
Coordinates
40.510, -83.780

Hail, Auglaize

When
April 10, 4:54 PM EST to 4:58 PM EST
Where
Auglaize County, 0.52 mi W of Buckland
Measured
1.75 in hail
Reported by
Public
Coordinates
40.620, -84.260

Hail, Auglaize

When
April 10, 5:03 PM EST to 5:07 PM EST
Where
Auglaize County, 0.52 mi E of Wapakoneta
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.570, -84.190

Thunderstorm Wind, Darke

When
April 10, 5:42 PM EST to 5:46 PM EST
Where
Darke County, Versailles
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
40.220, -84.480

Trees were downed in the area due to damaging thunderstorm winds.

Hail, Shelby

When
April 10, 6:06 PM EST to 6:10 PM EST
Where
Shelby County, 2.61 mi SW of Swanders
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
40.320, -84.200

Thunderstorm Wind, Franklin

When
April 10, 6:22 PM EST to 6:26 PM EST
Where
Franklin County, 4 mi NE of Columbus to 2.73 mi NNW of New Albany
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Public
Coordinates
40.071, -82.947

Roofing materials were removed from several buildings, a gutter was blown down, power lines were downed, and fencing was partially blown over in northeastern Columbus due to damaging thunderstorm winds. These winds also blew a large tree down onto a house on Schleppi Road.

Flash Flood, Auglaize

When
April 10, 6:30 PM EST to 7:30 PM EST
Where
Auglaize County, 2.56 mi WSW of St Marys to 1.05 mi SSW of St Marys
Cause
Heavy Rain
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
40.512, -84.422

Water was reported flowing over roads east of State Route 364 south of St. Marys due to heavy rainfall.

Flash Flood, Mercer

When
April 10, 6:30 PM EST to 7:30 PM EST
Where
Mercer County, 0.87 mi NW of Maria Stein to 0.87 mi SSW of Maria Stein
Cause
Heavy Rain
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
40.410, -84.490

Roads were flooded across the southern portions of the county due to heavy rainfall.

Flash Flood, Shelby

When
April 10, 7:30 PM EST to 8:30 PM EST
Where
Shelby County, 3.35 mi N of Montra to 3.54 mi NNE of Montra
Cause
Heavy Rain
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
40.478, -84.098

Water was reported flowing over roads across northern Shelby County due to heavy rainfall.

Hail, Logan

When
April 10, 8:15 PM EST to 8:19 PM EST
Where
Logan County, 0.87 mi SE of Bellefontaine
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
40.360, -83.760

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2013Every state in 2013This day in weather historyWarnings in Ohio, April 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 442031, 442032, 442033, 442034, 442038, 442043, 442047, 442056, 442057, 442058, 442062, 442060, 442067, 442015, 442016, 442027, 442061.